Alert archive / Michigan / Wind Chill Advisories in 2011

Wind Chill Advisory 2, NWS Detroit, MI

January 23, 201114 counties in Michigan

NWS Detroit, MI issued this wind chill advisory at Jan 23, 2011, 7:04 PM EST for 14 counties in Michigan. It took effect at Jan 23, 2011, 10:00 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2011, 7:04 PM EST (00:04 UTC)
In effect from
Jan 23, 2011, 10:00 PM EST
Expired
Jan 24, 2011, 3:31 AM EST
In force
6 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI

The radar

The Detroit radar (KDTX), 47 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WWUS43 KDTX 240004
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
704 PM EST SUN JAN 23 2011

...EXTREMELY COLD WIND CHILLS EXPECTED TONIGHT AND MONDAY MORNING...

.MOSTLY CLEAR SKIES AND LIGHT WINDS WILL LEAD TO RAPIDLY FALLING
TEMPERATURES ACROSS SOUTHEAST MICHIGAN TONIGHT. WIND CHILL
TEMPERATURES ARE EXPECTED TO FALL TO -15 TO -25 NORTH AND WEST OF
THE DETROIT METRO AREA. TEMPERATURES SHOULD WARM ABOVE THESE
VALUES BY LATE MONDAY MORNING.

MIZ047>049-053>055-060>063-068>070-075-240930-
/O.NEW.KDTX.WC.Y.0002.110124T0500Z-110124T1600Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR
704 PM EST SUN JAN 23 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
11 AM EST MONDAY. 

IMPACTS...

 * COLD WIND CHILLS MAY LEAD TO FROST BITE AND HYPOTHERMIA IF
   PRECAUTIONS ARE NOT TAKEN. 

HAZARDOUS WEATHER...

 * WIND CHILLS ARE EXPECTED TO FALL BETWEEN -15 AND -25 DEGREES
   TONIGHT AND MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG
   WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
   RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
   NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
   HAT AND GLOVES.

&&

$$

KURIMSKI
3 follow-up statements
031 
WWUS43 KDTX 240137
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
837 PM EST SUN JAN 23 2011

...EXTREMELY COLD WIND CHILLS EXPECTED TONIGHT AND MONDAY
MORNING...

.MOSTLY CLEAR SKIES AND LIGHT WINDS WILL LEAD TO RAPIDLY FALLING
TEMPERATURES ACROSS SOUTHEAST MICHIGAN TONIGHT. WIND CHILL
TEMPERATURES ARE EXPECTED TO FALL TO -15 TO -25 NORTH AND WEST OF
THE DETROIT METRO AREA. TEMPERATURES SHOULD WARM ABOVE THESE
VALUES BY LATE MONDAY MORNING.

MIZ047>049-053>055-060>063-068>070-075-240945-
/O.EXT.KDTX.WC.Y.0002.110124T0300Z-110124T1600Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR
837 PM EST SUN JAN 23 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM EST MONDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST MONDAY. 

IMPACTS...

 * COLD WIND CHILLS MAY LEAD TO FROST BITE AND HYPOTHERMIA IF 
   PRECAUTIONS ARE NOT TAKEN. 

HAZARDOUS WEATHER...

 * WIND CHILLS ARE EXPECTED TO FALL BETWEEN 15 -AND 25 -DEGREES 
   TONIGHT AND MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG 
   WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL 
   RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS 
   ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU 
   WEAR A HAT AND GLOVES. 

&&

$$

KURIMSKI
300 
WWUS43 KDTX 240139 CCA
WSWDTX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
838 PM EST SUN JAN 23 2011

CORRECTED WIND CHILL VALUES IN HAZARDOUS WEATHER SECTION

...EXTREMELY COLD WIND CHILLS EXPECTED TONIGHT AND MONDAY
MORNING...

.MOSTLY CLEAR SKIES AND LIGHT WINDS WILL LEAD TO RAPIDLY FALLING
TEMPERATURES ACROSS SOUTHEAST MICHIGAN TONIGHT. WIND CHILL
TEMPERATURES ARE EXPECTED TO FALL TO -15 TO -25 NORTH AND WEST OF
THE DETROIT METRO AREA. TEMPERATURES SHOULD WARM ABOVE THESE
VALUES BY LATE MONDAY MORNING.

MIZ047>049-053>055-060>063-068>070-075-241000-
/O.COR.KDTX.WC.Y.0002.110124T0300Z-110124T1600Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR
838 PM EST SUN JAN 23 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM EST MONDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST MONDAY. 

IMPACTS...

 * COLD WIND CHILLS MAY LEAD TO FROST BITE AND HYPOTHERMIA IF 
   PRECAUTIONS ARE NOT TAKEN. 

HAZARDOUS WEATHER...

 * WIND CHILLS ARE EXPECTED TO FALL BETWEEN -15 AND -25 DEGREES
   TONIGHT AND MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG 
   WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL 
   RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS 
   ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU 
   WEAR A HAT AND GLOVES. 

&&

$$

KURIMSKI
769 
WWUS43 KDTX 240831
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
331 AM EST MON JAN 24 2011

MIZ047>049-053>055-060>063-068>070-075-240945-
/O.CAN.KDTX.WC.Y.0002.000000T0000Z-110124T1600Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR
331 AM EST MON JAN 24 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
WIND CHILL ADVISORY. 

INCREASING CLOUDS AND LIGHT WINDS WILL KEEP WIND CHILLS ABOVE -15
DEGREES THROUGH THE REMAINDER OF THE MORNING. THEREFORE THE WIND
CHILL ADVISORY HAS BEEN CANCELLED.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 6:16 PM EST, 48 minutes earlier.

Area forecast discussion, Jan 23, 6:16 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
616 PM EST SUN JAN 23 2011

.AVIATION...

COLD DRY AIRMASS UNDER A STRONG DOME OF HIGH PRESSURE WILL MAINTAIN
VFR CONDITIONS TONIGHT. CLOUDS WILL BEGIN TO INCREASE MONDAY MORNING
AS AN AREA OF LOW PRESSURE BEGINS TO APPROACH THE GREAT LAKES. THIS
SYSTEM WILL BRING LIGHT SNOW AND MVFR VISIBILITIES AND CEILINGS TO
SOUTHEAST MICHIGAN TERMINAL SITES MONDAY AS IT TRACKS ACROSS LAKE
SUPERIOR.

&&

.PREV DISCUSSION...ISSUED 340 PM EST SUN JAN 23 2011

SHORT TERM...THROUGH TONIGHT

ARCTIC AIRMASS REMAINS LOCKED IN PLACE UNDER A STRONG DOME OF
SURFACE HIGH PRESSURE. THIS HAS PROVIDED DRY CONDITIONS AND SUNNY
SKIES FOR NEARLY ALL OF SOUTHEAST MICHIGAN. THE EXCEPTION HAS BEEN
OVER THE EASTERN PORTION OF THE THUMB WHERE A FEW LAKE EFFECT BANDS
HAVE BROUGHT SOME CLOUDS AND LIGHT SNOW. HI-RES 3KM RUC HAS HAD A
GREAT HANDLE ON THE LAND/LAKE BREEZE CIRCULATION SO FAR TODAY...AND
REFLECTIVITY OUTPUT DID A GOOD JOB SHOWING THE LAKE EFFECT BAND
PUSHING BACK TOWARDS THE SHORELINE EARLIER THIS AFTERNOON. 16/17Z
RUNS SHOW THE LAND/LAKE BREEZE CIRCULATION BREAKING DOWN BY 00Z THIS
EVENING...WITH THE BAND AFFECTING THE EXTREME HURON COUNTY FALLING
APART. THIS SEEMS VERY REASONABLE AS HIGH PRESSURE CENTER PUSHES
EAST AND A SLIGHT GRADIENT DEVELOPS IN ADVANCE OF THE APPROACHING
LOW PRESSURE SYSTEM. NAM12 SOUNDINGS FOR BAX AND SOUTHERN LAKE HURON
ALSO SHOW INVERSION HEIGHTS CRASHING UNDER SUBSIDENCE FROM THE
HIGH...WITH UNFAVORABLE DEPTHS FOR LAKE EFFECT AFTER 00Z.

BIGGEST ISSUE FOR THE OVERNIGHT HOURS WILL BE HOW LOW TEMPERATURES
FALL. CONFIDENCE IS LOW WITH FORECAST MINS TONIGHT...AND EVEN MORE
UNCERTAIN WITH REGARD TO WIND CHILL VALUES. HAVE HELD OFF ON ISSUING
ANY WIND CHILL ADVISORIES UNTIL WE CAN GET A BETTER FEEL FOR CLOUD
COVER AND WINDS OVERNIGHT.

SURFACE PRESSURE GRADIENT WILL STRENGTHEN OVERNIGHT AS SURFACE LOW
PRESSURE SLIDES DOWN INTO NORTHERN MINNESOTA. MOS GUIDANCE SHOWS
WINDS INCREASING (TO ABOUT 6-9 KNOTS) FROM THE SOUTHEAST AFTER
MIDNIGHT IN RESPONSE. HOWEVER...EXPECT VERY STRONG AND SHARP
INVERSIONS TO FORM OFF THE SURFACE TONIGHT UNDER CONTINUED
SUBSIDENCE AND SNOW PACK. THIS MAY ALLOW THE ATMOSPHERE TO REMAIN
DECOUPLED...AND KEEP WINDS NEARLY CALM. GFS ALSO SHOWS A THICK
CIRRUS DECK DROPPING INTO NORTHERN LOWER MICHIGAN THIS
EVENING...THEN INTO CENTRAL AND SOUTHERN LOWER MICHIGAN OVERNIGHT. A
COMPARISON TO IR SATELLITE IMAGERY AND SURFACE OBSERVATIONS SHOWS
THE GFS IS A LITTLE OVERDONE WITH THE SOUTHERN EXTENT OF THIS
MOISTURE...ADDING ANOTHER ELEMENT OF UNCERTAINTY TO THE MIN
TEMPERATURE FORECAST (HOW FAR SOUTH CLOUDS SPREAD). DO THINK WE WILL
SEE TEMPERATURES RAPIDLY FALL THIS EVENING UNDER AN EXTREMELY DRY
AIRMASS AND CLEAR CONDITIONS...WITH TEMPERATURES HAVING THE
POTENTIAL TO LEVEL OFF OR EVEN RISE SLIGHTLY AFTER MIDNIGHT WITH
INCREASING CLOUDS AND POSSIBLY WINDS. FORECAST MINS ARE AGAIN BELOW
MOS GIVEN CURRENT TEMPERATURES AND POTENTIAL FOR LESS CLOUD COVER
AND WIND THAN THE MODELS SHOW.

CLOUDS WILL ALSO BEGIN TO SPREAD INTO THE AREA FROM THE SOUTHWEST
LATE TONIGHT AS ISENTROPIC ASCENT AND THETA-E VALUES INCREASE ALONG
A WEAK WARM FRONT. MODEL SOUNDINGS DO NOT INDICATE ENOUGH SATURATION
FOR SNOWFALL UNTIL AFTER 12Z...AND GIVEN HEIGHT AND STRENGTH OF
ISENTROPIC ASCENT (LIGHT AT 280-285K) WILL KEEP THE OVERNIGHT
FORECAST DRY. DRY AIR WILL ALSO HAVE TO FIRST BE OVERCOME...12Z
RAOBS FROM APX/GRB/DTX SHOWED PW VALUES RANGING ONLY BETWEEN
0.05-0.08.

LONG TERM... MONDAY THROUGH NEXT SUNDAY

A FEW POCKETS OF LIGHT SNOW MAY BE ABLE TO FORM BY MID MORNING BUT
EXPECTING MORE OF A LATE MORNING ONSET, AFTER THE PEAK OF THE
MORNING DRIVE AND THEN DIMINISHING OR DECREASING IN AREAL COVERAGE
BEFORE THE EVENING DRIVE. OVERALL, A HIGHER POP/LOW QPF SCENARIO
REMAINS PREFERRED WITH THE 12Z MODEL DATA INDICATING THE BULK OF
THE FORCING WITH THIS SYSTEM OCCURRING DURING THE MORNING THROUGH
EARLY AFTERNOON. THIS FORCING WILL BE ASSOCIATED WITH THE
STRONGEST THETA-E ADVECTION/ISENTROPIC LIFT IN THE 850 TO 700 MB
LAYER WHICH, AFTER INITIAL MOISTENING OF THE LOW LEVELS, WILL
RESULT IN GENEROUS COVERAGE OF LIGHT SNOW BUT WITH LIGHT
ACCUMULATION LESS THAN AN INCH AROUND THE AREA. LOW LEVEL MOISTURE
FEEDING INTO THE SYSTEM, AROUND 2 G/KG ON THE 285K ISENTROPIC
SURFACE, REMAINS ADEQUATE ON SYSTEM RELATIVE STREAMLINES FROM THE
SOUTHEAST STATES BUT STABILITY APPEARS ON THE HIGH SIDE LOOKING AT
MODEL THETA-E CROSS SECTIONS, AND MODEL GENERATED VERTICAL MOTION
LOOKS SHALLOW AND NOT POSITIONED VERY WELL FOR MAXIMUM SNOW
GROWTH. THERE IS ALSO A CONCERN FOR MID LEVEL DRY SLOT OCCURRENCE
LATE IN THE DAY. MODEL INDICATION OF THIS PROCESS IS RATHER WEAK
AND SHORT-LIVED, SO THE PLAN IS TO HOLD OFF ON A FREEZING DRIZZLE
MENTION UNTIL SOME OBSERVATIONAL SUPPORT CAN BE GAINED. AT A
MINIMUM, POCKETS OF MID LEVEL DRY AIR WILL CUT FURTHER INTO AN
ALREADY GRAINY LIGHT SNOW ACCUMULATION LESS THAN AN INCH BY
MIDNIGHT MONDAY EVENING.

THIS LOW PRESSURE SYSTEM WILL EXIT EAST OF THE GREAT LAKES BY
TUESDAY LEAVING BROAD SYNOPTIC SCALE SUBSIDENCE TO TAKE OVER
CONDITIONS THROUGH WEDNESDAY. EVEN BETTER NEWS HERE IS THAT ONLY
MODEST AMOUNTS OF COLD AIR ARE SHOWN TO SETTLE INTO THE REGION ON A
DRY WESTERLY FLOW. MODEL RH BELOW 700 MB IS WELL BELOW 50 PERCENT
UPSTREAM OF LAKE MICHIGAN WHICH CALLS INTO QUESTION THE AMOUNT OF
CLOUDS THAT WILL BE GENERATED FROM THE LAKE IN THE NEUTRAL WIND
PATTERN. WHILE NOT A DAY OF FULL SUNSHINE, THERE SHOULD BE ENOUGH TO
HELP BOOST TEMPERATURES ABOVE THE FREEZING MARK DURING THE
AFTERNOON. THIS IN TURN SUGGESTS THE LACK OF CLOUDS WILL LEAD TO
LOCATIONS NEAR THE OHIO BORDER BEING THE COLD SPOT IN SE MICHIGAN
WEDNESDAY NIGHT AS GRADIENT FLOW DECREASES ALLOWING STRONG
RADIATIONAL COOLING. LOWS IN THE SINGLE DIGITS THERE WILL BE IN
CONTRAST TO THE TEENS IN THE TRI CITIES WHERE CLOUD COVER IS
EXPECTED TO KEEP TEMPERATURES WARMER.

MODEST LONG WAVE AMPLIFICATION REMAINS ON TRACK IN THE GLOBAL MODEL
SOLUTIONS DURING THE MID WEEK PERIOD. THIS, ALONG WITH ATLANTIC
COASTAL LOW PRESSURE DEVELOPMENT, WILL BRING A RENEWED SURGE OF COLD
AIR INTO SE MICHIGAN THURSDAY. RECENT TRENDS IN THE DETAILS INDICATE
COLDER AIR BUT NOT LIKE THE ARCTIC OUTBREAK WE HAVE EXPERIENCED THIS
WEEKEND. DESPITE DIFFERENCES IN THE SMALLER SCALE DETAILS, THE
COMMON THEME IN THE LATEST MODEL RUNS IS TO KEEP ARCTIC AIR BOTTLED
UP IN NORTHERN ONTARIO WHILE THE UPPER LEVEL FLOW REMAINS FROM THE
NORTHWEST. THE LIKELY RESULT WILL BE TEMPERATURES ABOUT A CATEGORY
BELOW THE NORMAL HIGHS AROUND 30F FOR THE LAST WEEK OF JANUARY.
ALONG WITH A MODEST CHANCE OF SNOW, A NEW WARMING TREND IS THEN
EXPECTED TO GET UNDERWAY FRIDAY INTO NEXT WEEKEND AS A FAIRLY LARGE
LOW PRESSURE SYSTEM IS SHOWN TO MAKE IT OVER THE WEST COAST LONG
WAVE RIDGE AND INTO CENTRAL CANADA. THERE IS REASONABLE MODEL
AGREEMENT ON THE TRACK OF THE SURFACE LOW RUNNING THROUGH NORTHERN
ONTARIO DURING FRIDAY AND SATURDAY WITH SOUTHERLY FLOW EXPECTED TO
BOOST TEMPS ABOVE FREEZING IN THE WARM SECTOR OF THE SYSTEM OVER SE
MICHIGAN. UNFORTUNATELY, THERE IS ALSO GOOD MODEL AGREEMENT ON
ANOTHER SURGE OF ARCTIC AIR POSSIBLY FOLLOWING THIS SYSTEM BY LATER
SUNDAY.

MARINE...

HIGH PRESSURE OVER THE CENTRAL GREAT LAKES WILL CONTINUE TO PROVIDE
FAIRLY TRANQUIL MARINE CONDITIONS THROUGH THIS EVENING AND INTO THE
OVERNIGHT HOURS. SOUTHERLY WINDS WILL THEN BEGIN TO INCREASE LATE
TONIGHT AND SUNDAY...ESPECIALLY OVER LAKE HURON...AS A LOW PRESSURE
SYSTEM TRACKS ACROSS LAKE SUPERIOR. GUSTS UP TO 30 KNOTS WILL BE
POSSIBLE OVER THE OPEN WATERS OF LAKE HURON...BUT INCREASING
STABILITY ASSOCIATED WITH LOW-LEVEL WARM AIR ADVECTION WILL LIMIT
THE POTENTIAL FOR GALE FORCE WINDS TO DEVELOP. A 10 TO 15 KNOT
WEST-SOUTHWEST FLOW WILL CONTINUE THROUGH TUESDAY AS THE LOW SHIFTS
INTO THE EASTERN GREAT LAKES.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....KURIMSKI
SHORT TERM...HLO
LONG TERM....BT
MARINE.......HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jan 23, 3:20 PM EST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
320 PM EST SUN JAN 23 2011

MIZ047>049-053>055-060>063-242030-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-
320 PM EST SUN JAN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND CHILL ADVISORY MAY BE NEEDED LATE TONIGHT INTO MONDAY
MORNING. A COMBINATION OF COLD TEMPERATURES AND INCREASING
SOUTHEAST WINDS WILL DROP WIND CHILL VALUES BELOW -10 DEGREES...AND
POTENTIALLY BELOW -15 DEGREES AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WIND CHILL ADVISORY MAY BE NEEDED MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ068>070-075-076-082-083-242030-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
320 PM EST SUN JAN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-242030-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
320 PM EST SUN JAN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

Nearby

Wind Chill Advisories in Michigan, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.